Alert archive / Texas / Special Weather Statements in 2024
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at May 22, 2024, 10:10 PM CDT for Shelby County, Texas; De Soto Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2024, 10:10 PM CDT (03:10 UTC)
- Expired
- May 22, 2024, 10:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Hail
- 0.00 in
- Wind
- 40
Counties De Soto Parish, LA, Shelby County, TX
The radar
The Shreveport radar (KSHV), 74 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
321
WWUS84 KSHV 230310
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
1010 PM CDT Wed May 22 2024
LAZ010-017-TXZ151-153-230345-
De Soto LA-Sabine LA-Panola TX-Shelby TX-
1010 PM CDT Wed May 22 2024
...STRONG THUNDERSTORMS WILL IMPACT DE SOTO AND NORTHWESTERN SABINE
PARISHES...SOUTHEASTERN PANOLA AND EASTERN SHELBY COUNTIES THROUGH
1045 PM CDT...
At 1009 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Carthage to 7 miles northwest
of Logansport to near Joaquin to near Center to near Neuville.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Center, Mansfield, Zwolle, Logansport, Joaquin, Converse, Patroon,
Neuville, Shelbyville, Oak Grove, Pleasant Hill, Huxley, South
Mansfield, Keachi, Noble, Grand Cane, Longstreet, Stanley, Keat Chie,
and Carmel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Louisiana...and eastern and northeastern Texas.
&&
LAT...LON 3160 9386 3161 9390 3160 9392 3161 9407
3162 9409 3164 9423 3181 9418 3192 9416
3202 9417 3216 9427 3222 9367 3196 9352
3186 9350 3175 9353 3158 9364
TIME...MOT...LOC 0309Z 270DEG 42KT 3212 9416 3203 9410 3194 9409 3183
9411 3169 9418
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
20What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at May 22, 8:42 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 22, 8:42 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 842 PM CDT Wed May 22 2024 ...New UPDATE, SHORT TERM... .UPDATE... Issued at 823 PM CDT Wed May 22 2024 Added another row of TX/LA Co/Pa to our SVR watch #290. && .SHORT TERM... (Tonight through Friday Night) Issued at 823 PM CDT Wed May 22 2024 Usually this far into an SPC Watch we are able to remove some real estate, but so far we just keep adding as the high res models continue to catch up with trends. FWD/HGX warnings knocking on our door with decent instability across our area at 3000-3500J/kg. El Nino advisory is still in effect with repeat storms adding flooding issues to our area. No other changes to the overnight forecast except to say some maybe severe this evening, verses early this evening. Stay safe and heed warnings this evening with some large hail and gusty winds, and isolated tornadic activity all possible. && .LONG TERM... (Friday through next Tuesday) Issued at 250 PM CDT Wed May 22 2024 As of this writing, Friday looks to begin with a discernible gap in the precip grids, but this may be wise to take with a grain of salt, as the ArkLaTex feels locked into something of a "rinse and repeat" forecast cycle for at least a few more days while the pseudo- stationary surface boundary draped along our north continues to work with in tandem with upper level flow to steer one round of storms after another into our region. This looks to be the case once again by Friday evening, with storm chances along and north of the I-20 corridor developing and continuing overnight before diminishing Saturday morning, followed by some drying Saturday afternoon and a similar performance overnight into Sunday, this time restrained largely to the I-30 corridor and areas to the north. Details regarding coverage and timing are, of course, subject to change. The weekend will see persistent southerly flow reinforce the warming trend experienced this week, with widespread highs in the low 90s across the region and an increase in highs climbing into the middle 90s, in concert with dewpoints in the low to mid 70s, these will make for uncomfortable to oppressive humidity for portions of the region before a regime change finally takes effect. Said pattern shift looks to manifest during the day Monday, as the upper level troughing associated with the surface boundary finally gets nudged north and east by a building ridge out of the west. This transitional pattern will allow for northwesterly flow to return area lows to the 60s and highs to the 80s through at least the middle of next week, followed by a fairly quick return to the 90s by the end of this extended forecast period. /26/ && .AVIATION... (18Z TAFS) Issued at 100 PM CDT Wed May 22 2024 VFR conditions are expected this afternoon and at least a portion of this evening, with cu cigs expected to persist across much of the region through this time. However, convection will continue to increase through the afternoon across portions of NE TX/SW AR, possibly affecting the TXK terminal by mid-afternoon. This convection should eventually build farther SE across E TX and into N LA by/after 00Z Thursday, affecting the I-20 terminals between 00-03Z. MVFR cigs with gusty winds/reduced vsbys are likely in/near the convection, although these storms should develop a cold pool deep enough to delay the onset of low cloud development through much of the overnight hours generally along/N of I-20. However, low MVFR/IFR cigs will be possible at LFK especially if convection does not affect this terminal late this evening/overnight. Once diurnal heating commences shortly after daybreak, should begin to see IFR/low MVFR cigs develop over the area, which will slowly lift/eventually scatter out by the end of the 18Z TAF period. S winds 8-13kts with occasional higher gusts to 20kts, will become SSE and diminish below 10kts, except gusty in/near convection. Winds should diminish to 5kts or less once the convection diminishes late tonight. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 90 73 93 / 70 20 30 0 MLU 70 90 71 93 / 60 20 20 0 DEQ 66 84 67 87 / 60 50 60 10 TXK 69 87 70 91 / 70 40 50 10 ELD 67 87 68 91 / 80 30 40 10 TYR 70 88 73 92 / 70 20 20 0 GGG 70 88 72 91 / 70 20 30 0 LFK 71 91 73 93 / 40 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...24 LONG TERM....26 AVIATION...15
Hazardous weather outlook, May 22, 3:23 AM CDT, 18 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 323 AM CDT Wed May 22 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 323 AM CDT Wed May 22 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight. Strong to severe thunderstorms will become widespread late this afternoon, into the evening and overnight hours across much of the Four State Region. Large hail, damaging thunderstorm wind gusts and locally heavy downpours will be the primary threats with an isolated tornado threat as well. The severe weather threat should end from northwest to southeast across the Four State Region overnight tonight. While widespread flooding is not likely through tonight, flooding of low lying and flood prone areas will be possible with heavy downpours through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Severe weather will be possible once again late Thursday into Thursday Night, late Friday into Friday Night and again late in the day on Saturday across mainly portions of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. Large hail and damaging thunderstorm wind gusts will again be the main threats Thursday, Friday and Saturday. A strong cold front will move through the region on Memorial Day and Monday Night bringing with it another chance of thunderstorms. Before the cold front arrives late on Monday, we will see some of the hottest temperatures of the late Spring Season with afternoon high temperatures both Saturday and Sunday in the lower to middle 90s. Combine this with high afternoon humidity and heat indices could approach 105 degrees across some locations. .SPOTTER INFORMATION STATEMENT... Spotter activation will be likely later this afternoon and into the late evening and early overnight periods tonight with the development of severe thunderstorms. 13
In the hours before
Special weather statement, May 22, 9:44 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
944 PM CDT Wed May 22 2024
LAZ001>003-230330-
Bossier LA-Caddo LA-Webster LA-
944 PM CDT Wed May 22 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WEBSTER...
NORTHWESTERN CADDO AND CENTRAL BOSSIER PARISHES THROUGH 1030 PM
CDT...
At 944 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belcher, or 17 miles north of Bossier City, moving northeast at 50
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shreveport, Bossier City, Blanchard, Benton, Cotton Valley, Oil City,
Sarepta, Mooringsport, Belcher, Shongaloo, Gilliam, Evergreen, Dixie,
Alden Bridge, Rocky Mount, Caddo Lake, Leton, Linton, Bellevue, and
Cavett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Arkansas...and northwestern Louisiana.
&&
LAT...LON 3250 9393 3276 9404 3302 9324 3269 9324
TIME...MOT...LOC 0244Z 247DEG 41KT 3277 9375
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
19Local storm report, May 22, 9:49 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
949 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Hail 7 SSW Ore City 32.71N 94.75W
05/22/2024 E1.50 Inch Upshur TX Amateur Radio
Correction...Hail quarter to Ping Pong size
reported in Diana community from public
photos and Amateur radio.
&&
20Local storm report, May 22, 9:52 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
952 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Hail 7 SSW Ore City 32.71N 94.75W
05/22/2024 M1.50 Inch Upshur TX Amateur Radio
Correction...Hail quarter to Ping Pong size
reported in Diana community from public
photos and Amateur radio.
&&
20Local storm report, May 22, 9:58 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
958 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM Hail Mount Pleasant 33.17N 94.98W
05/22/2024 E1.00 Inch Titus TX Public
Photo of hail near quarter size via KLTV
Facebook.
&&
20Special weather statement, May 22, 10:06 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1006 PM CDT Wed May 22 2024
LAZ005-012-230345-
Bienville LA-Lincoln LA-
1006 PM CDT Wed May 22 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BIENVILLE AND
SOUTHWESTERN LINCOLN PARISHES THROUGH 1045 PM CDT...
At 1006 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Ringgold, or 20 miles southeast of Minden, moving east
at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bienville, Bryceland, Brice, Liberty Hill, Sailes, and Mount Olive.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northwestern Louisiana.
&&
LAT...LON 3229 9311 3246 9313 3251 9281 3227 9277
TIME...MOT...LOC 0306Z 261DEG 22KT 3236 9310
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
13Special weather statement, May 22, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1010 PM CDT Wed May 22 2024
LAZ010-017-TXZ151-153-230345-
De Soto LA-Sabine LA-Panola TX-Shelby TX-
1010 PM CDT Wed May 22 2024
...STRONG THUNDERSTORMS WILL IMPACT DE SOTO AND NORTHWESTERN SABINE
PARISHES...SOUTHEASTERN PANOLA AND EASTERN SHELBY COUNTIES THROUGH
1045 PM CDT...
At 1009 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Carthage to 7 miles northwest
of Logansport to near Joaquin to near Center to near Neuville.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Center, Mansfield, Zwolle, Logansport, Joaquin, Converse, Patroon,
Neuville, Shelbyville, Oak Grove, Pleasant Hill, Huxley, South
Mansfield, Keachi, Noble, Grand Cane, Longstreet, Stanley, Keat Chie,
and Carmel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Louisiana...and eastern and northeastern Texas.
&&
LAT...LON 3160 9386 3161 9390 3160 9392 3161 9407
3162 9409 3164 9423 3181 9418 3192 9416
3202 9417 3216 9427 3222 9367 3196 9352
3186 9350 3175 9353 3158 9364
TIME...MOT...LOC 0309Z 270DEG 42KT 3212 9416 3203 9410 3194 9409 3183
9411 3169 9418
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:38 PM CDT | Special Weather Statement | SHV | Panola | 52 min |
| May 22, 7:47 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 58 min |
| May 22, 8:00 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus, Upshur | 60 min |
| May 22, 8:11 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Morris, Red River, Titus | 49 min |
| May 22, 8:23 PM CDT | Tornado Warning | SHV | Camp, Franklin, Titus | 25 min |
| May 22, 8:44 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 61 min |
| May 22, 9:01 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Titus | 44 min |
| May 22, 9:20 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 40 min |
| May 22, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 48 min |
| May 23, 12:13 AM CDT | Special Weather Statement | SHV | Cherokee, Rusk | 32 min |
| May 23, 12:46 AM CDT | Special Weather Statement | SHV | Nacogdoches | 29 min |
| May 23, 6:26 AM CDT | Special Weather Statement | SHV | Red River | 49 min |
| May 23, 6:46 AM CDT | Special Weather Statement | SHV | Red River | 44 min |
| May 23, 7:17 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 58 min |
| May 23, 6:17 PM CDT | Special Weather Statement | SHV | Smith | 43 min |
| May 23, 6:46 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 44 min |
| May 22, 7:08 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 57 min |
| May 22, 7:21 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 54 min |
| May 22, 7:31 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Webster | 28 min |
| May 22, 7:44 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 31 min |
| May 22, 7:51 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 4 hr |
| May 22, 7:52 PM CDT | Special Weather Statement | SHV | Lincoln | 38 min |
| May 22, 7:55 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 50 min |
| May 22, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 59 min |
| May 22, 8:39 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln | 66 min |
| May 22, 8:40 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Red River | 45 min |
| May 22, 8:52 PM CDT | Flash Flood Warning | SHV | Claiborne, Union | 3 hr |
| May 22, 8:55 PM CDT | Flash Flood Warning | SHV | Lincoln, Ouachita, Union | 5 hr |
| May 22, 9:19 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Webster | 56 min |
| May 22, 9:35 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 40 min |
| May 22, 9:44 PM CDT | Special Weather Statement | SHV | Bossier, Caddo, Webster | 46 min |
| May 22, 10:04 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 41 min |
| May 22, 10:06 PM CDT | Special Weather Statement | SHV | Bienville | 39 min |
| May 22, 10:29 PM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Claiborne, Lincoln, Webster | 3 hr |
| May 22, 10:48 PM CDT | Special Weather Statement | SHV | Bienville, Red River | 57 min |
| May 22, 11:36 PM CDT | Special Weather Statement | SHV | Jackson, Ouachita, Winn | 54 min |
| May 22, 11:41 PM CDT | Special Weather Statement | SHV | Lincoln | 49 min |
| May 22, 11:56 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Ouachita, Winn | 34 min |
| May 23, 12:29 AM CDT | Special Weather Statement | SHV | Caldwell, Ouachita | 31 min |
| May 23, 8:45 AM CDT | River Flood Warning | SHV | Webster | 12 hr |
| May 23, 3:10 PM CDT | Special Weather Statement | SHV | Claiborne | 35 min |
| May 23, 3:48 PM CDT | Special Weather Statement | SHV | Union | 27 min |
| May 23, 5:35 PM CDT | Special Weather Statement | SHV | Winn | 25 min |
| May 23, 5:49 PM CDT | Special Weather Statement | SHV | Winn | 26 min |
| May 22, 8:51 PM CDT | Special Weather Statement | SHV | Sevier | 39 min |
| May 22, 8:53 PM CDT | Special Weather Statement | SHV | Union | 52 min |
| May 23, 6:24 AM CDT | Special Weather Statement | SHV | Little River, Sevier | 51 min |
| May 23, 6:43 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 47 min |
| May 23, 8:16 AM CDT | Special Weather Statement | SHV | Nevada | 29 min |
| May 23, 8:41 AM CDT | Areal Flood Advisory | SHV | Hempstead, Nevada | 3 hr |
| May 23, 5:37 AM CDT | Special Weather Statement | SHV | McCurtain | 38 min |
Nearby
Special Weather Statements in Texas, 2024Special Weather Statements in Louisiana, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.